Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

August 7, 2016Haskell County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 7, 2016, 1:28 PM CDT for Haskell County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 1:28 PM CDT (18:28 UTC)
Expired
Aug 7, 2016, 2:15 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Haskell County, OK

The radar

The Western Arkansas radar (KSRX), 65 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
941 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WWUS84 KTSA 071828
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CDT SUN AUG 7 2016
 
OKZ074>076-071915-
HASKELL OK-LATIMER OK-LE FLORE OK-
128 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LE FLORE...
NORTHEASTERN LATIMER AND SOUTHEASTERN HASKELL COUNTIES UNTIL 215 PM
CDT...

AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF MCCURTAIN...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCCURTAIN...                      MC CURTAIN...
LEQUIRE...                        MILTON...

LAT...LON 3503 9518 3517 9512 3518 9484 3501 9484
TIME...MOT...LOC 1828Z 280DEG 9KT 3509 9501 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:03 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 7, 12:03 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1203 PM CDT SUN AUG 7 2016

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Thunderstorm complex currently in SW MO is making a southward
dive, and will likely impact XNA/ROG/FYV/FSM during the first 4 to
5 hours of the valid TAF period. IFR conditions are likely with
these thunderstorms. Another round of thunderstorms is possible
late tonight and into Monday morning, potentially affecting all
terminals except MLC. Will continue carrying a PROB30 mention for
these thunderstorms. Outside of the thunderstorm activity, VFR
conditions are expected.

&&

.PREV DISCUSSION... /Issued 939 AM CDT SUN AUG 7 2016/

..UPDATE...

DISCUSSION...
Overnight thunderstorm complex has largely remained north of the
Oklahoma/Kansas border this morning, but recent trends indicate
some southward development toward the far northeast corner of
Oklahoma and eventually toward far northwest Arkansas, tracing the
northern edge of the higher instability. An outflow boundary
stretches across portions of northeast Oklahoma just north of
I-44, with evidence of some unsuccessful attempts at thunderstorm
development south of the main complex along this boundary.
Additional afternoon thunderstorms will also be possible primarily
across parts of far northeast Oklahoma and northwest Arkansas in
the vicinity of the residual frontal boundary that stalled across
the area yesterday. Mid 70s dew points are prevalent south of the
outflow boundary, leading to some already higher heat indices even
in areas where temperatures have been held relatively in check by
increased cloud cover. Due to this, the existing Heat Advisory
has been expanded northward to an Okemah to Muskogee line. Further
northward expansion may become necessary later today, namely into
the Tulsa metro area, depending on the evolution of showers and
thunderstorms and their resultant cloud cover, although confidence
is currently not high enough to expand it that far north just yet.

Updated products are already out, with the main changes to the
POPs this morning, high temperatures, and Sky cover.

PREV DISCUSSION... /Issued 711 AM CDT SUN AUG 7 2016/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MCS continues to translate eastward across srn KS this morning. Cold
pool pushing southward into nern OK at this time. Hi-res models
continue to suggest southeastward development of convection this
morning into nern OK/nwrn AR. Most likely sites to have aviation
impacts from this activity are BVO/XNA/ROG/FYV. Additional
development probable this afternoon and overnight with nern OK and
nwrn AR sites most likely to have impacts. Outside of convection...
VFR conditions prevail.

PREV DISCUSSION... /Issued 410 AM CDT SUN AUG 7 2016/

DISCUSSION...

A complex of showers and thunderstorms developed across SE
Colorado and has slowly been moving eastward across western Kansas
overnight. So far this complex has stayed north of the KS/OK
border...however, given instability axis positioned from south-
central Kansas down into north-central Oklahoma and over to
southern Missouri/northern AR...may see this complex dip
southward and translate along the northern OK border into the
morning hours. Hi-res models are in agreement with at least a
portion of this northern activity diving south and clipping the
far northeast corner of the CWA by mid-morning. In addition, LLJ
interacting with an unstable airmass along a quasi- stationary
front will allow showers and thunderstorms to develop across
north-east OK over the next several hours. Current radar scans
already showing some scattered light elevated showers developing
across the CWA.

Morning convection will reinforce the frontal boundary, allowing
northern counties to experience another day of somewhat cooler
temperatures. Unfortunately, areas generally along and south of
I-40 will see another hot and muggy day with temperatures once
again climbing into the upper 90s to near 100.

Front begins to move northward as a warm front overnight tonight
and with another slight wave moving through the flow and strong
WWA overriding the front, another round of convection is expected
by early Monday morning across northeast OK/northwest AR.
Precipitable water values of 1.5-2 inches will allow for moderate
to heavy rainfall with any storm that develops.

By mid-week...a series of troughs will finally start to flatten
the ridge and shift the axis eastward through the remainder of the
week. Temperatures will continue to remain hot as thermal ridge
axis refuses to budge. A cold front is progged to move through the
region by next weekend, which would help to cool temperatures a
bit. Several more rounds of convection can be expected through
the week.

TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-065-066-
     070-071-073>076.

AR...None.

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-060-
     064>067-070-071-073>076.

AR...None.
&&

AVIATION...22
Hazardous weather outlook, Aug 7, 12:25 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1225 PM CDT SUN AUG 7 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1225 PM CDT SUN AUG 7 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN AND FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A COMPLEX OF THUNDERSTORMS ONGOING EARLY THIS AFTERNOON ALONG THE
ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SOUTHWARD INTO
WESTERN ARKANSAS THROUGH THE REST OF THE AFTERNOON. A LIMITED RISK
OF SEVERE WEATHER...AS WELL AS HEAVY RAIN AND FLASH
FLOODING...WILL EXIST WITH THE STRONGEST THUNDERSTORMS THIS
AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...ALTHOUGH HAIL UP TO THE SIZE OF QUARTERS MAY ALSO OCCUR.

ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP LATE TONIGHT AND INTO
MONDAY MORNING AS A FRONT STALLED ACROSS THE REGION BEGINS TO MOVE
NORTHWARD AS A WARM FRONT. THE BEST CHANCES WILL EXIST ACROSS
PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. HEAVY
RAIN AND FLASH FLOODING WILL BE THE GREATEST RISK WITH THE
OVERNIGHT THUNDERSTORMS...WITH A SMALL POTENTIAL FOR SEVERE
WEATHER.

IN ADDITION TO THE THUNDERSTORM THREATS...A HOT AND VERY HUMID
AIRMASS CONTINUES ACROSS THE REGION...LEADING TO ANOTHER AFTERNOON
WITH DANGEROUS HEAT INDICES IN PARTS OF EASTERN OKLAHOMA. A HEAT
ADVISORY IS IN EFFECT THROUGH 8 PM FOR AREAS SOUTH OF A LINE FROM
BRISTOW TO TULSA TO WAGONER...WHERE HEAT INDEX VALUES IN THE 105
TO 109 RANGE SHOULD BE COMMON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...
                        DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A MOIST AND UNSTABLE AIRMASS WILL PERSIST OVER THE REGION THIS
WEEK. THE PROXIMITY OF A FRONTAL BOUNDARY WILL SUPPORT
THUNDERSTORM CHANCES EARLY THIS WEEK. THUNDERSTORMS ARE POSSIBLE
OVER THE TERRAIN AREAS OF FAR EASTERN OKLAHOMA AND NORTHWESTERN
ARKANSAS DURING THE MID TO LATE WEEK. THESE STORMS WILL BE MAINLY
DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT APPROACHING
THE AREA FRIDAY AND SATURDAY WILL SUPPORT CONTINUED THUNDERSTORM
CHANCES INTO NEXT WEEKEND. SEVERE WEATHER POTENTIAL WILL BE LOW
WITH ALL OF THIS ACTIVITY BUT STRONG GUSTY WINDS COULD OCCUR WITH
THE STRONGEST STORMS.

HOT AND HUMID CONDITIONS WILL AGAIN PREVAIL OVER MUCH OF THE
REGION BY MID WEEK AS A MID AND UPPER LEVEL RIDGE OF HIGH PRESSURE
BECOMES REESTABLISHED OVER THE SOUTHERN PLAINS.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 7, 12:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT SUN AUG 7 2016

ARZ001-002-010-011-071830-
WASHINGTON AR-BENTON AR-MADISON AR-CARROLL AR-
1255 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON...CARROLL...EAST
CENTRAL BENTON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 130 PM
CDT...

AT 1255 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF SPRINGDALE TO 4 MILES EAST OF
FORUM TO 7 MILES NORTH OF GREEN FOREST. MOVEMENT WAS SOUTHEAST AT 50
MPH.

WINDS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   SPRINGDALE...
BERRYVILLE...                     HUNTSVILLE...
EUREKA SPRINGS...                 GREEN FOREST...
HINDSVILLE...                     URBANETTE...
RUDD...                           FORUM...
HOBBS STATE PARK...               WESLEY...
CLIFTY...                         AURORA...
WITHROW SPRINGS STATE PARK...     OSAGE...
KINGSTON...                       WAR EAGLE...
GRANDVIEW...                      RULE...

LAT...LON 3612 9348 3608 9348 3608 9345 3601 9345
      3593 9384 3615 9416 3638 9393 3650 9356
      3650 9330 3612 9330
TIME...MOT...LOC 1755Z 298DEG 42KT 3615 9402 3620 9364 3643 9339
Special weather statement, Aug 7, 1:18 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT SUN AUG 7 2016

ARZ002-010-011-020-071900-
WASHINGTON AR-MADISON AR-CARROLL AR-FRANKLIN AR-
118 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHEASTERN
FRANKLIN...SOUTHEASTERN CARROLL AND SOUTHEASTERN WASHINGTON COUNTIES
UNTIL 200 PM CDT...

AT 118 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF CARROLLTON TO 5 MILES EAST OF AURORA
TO 3 MILES SOUTH OF WESLEY. MOVEMENT WAS SOUTHEAST AT 40 MPH.

WINDS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUNTSVILLE...                     ELKINS...
ST. PAUL...                       PETTIGREW...
RUDD...                           BOSTON...
WESLEY...                         AURORA...
WITTER...                         SAINT PAUL...
OSAGE...                          KINGSTON...
JAPTON...                         MARBLE...
CARROLLTON...                     WITHROW SPRINGS STATE PARK...
GEORGETOWN...                     CROSSES...
DELANEY...                        COMBS...

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3588 9351 3588 9352 3576 9352
      3577 9370 3571 9370 3574 9391 3575 9389
      3576 9390 3576 9402 3601 9407 3632 9332
      3631 9330 3612 9330
TIME...MOT...LOC 1818Z 305DEG 36KT 3623 9331 3599 9360 3597 9392
Special weather statement, Aug 7, 1:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CDT SUN AUG 7 2016

OKZ074>076-071915-
HASKELL OK-LATIMER OK-LE FLORE OK-
128 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LE FLORE...
NORTHEASTERN LATIMER AND SOUTHEASTERN HASKELL COUNTIES UNTIL 215 PM
CDT...

AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF MCCURTAIN...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCCURTAIN...                      MC CURTAIN...
LEQUIRE...                        MILTON...

LAT...LON 3503 9518 3517 9512 3518 9484 3501 9484
TIME...MOT...LOC 1828Z 280DEG 9KT 3509 9501

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:27 PM CDTSpecial Weather StatementTSALatimer, LeFlore48 min
Aug 7, 2:41 PM CDTSevere Thunderstorm WarningTSALeFlore34 min
Aug 7, 3:03 PM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Aug 7, 3:14 PM CDTSpecial Weather StatementTSALatimer, LeFlore46 min
Aug 7, 3:17 PM CDTSpecial Weather StatementTSAHaskell28 min
Aug 7, 3:29 PM CDTHeat AdvisoryTSAChoctaw, Creek, Haskell, Latimer, McIntosh, Mayes and 8 more29 hr
Aug 7, 4:05 PM CDTSpecial Weather StatementTSAPushmataha25 min
Aug 7, 12:55 PM CDTSpecial Weather StatementTSACarroll, Madison35 min
Aug 7, 1:18 PM CDTSpecial Weather StatementTSAMadison42 min
Aug 7, 3:33 PM CDTSpecial Weather StatementTSASebastian27 min
Aug 7, 4:00 PM CDTSpecial Weather StatementTSASebastian30 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.